Illinois, 2013

High Wind in Illinois, April 18, 2013

April 18, 2013 · NWS DVN · 1 event in 1 county or zone

A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 18, 1:43 PM CST, 42 minutes earlier.

Area forecast discussion, Apr 18, 1:43 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT THU APR 18 2013

.SYNOPSIS...
ISSUED AT 300 PM CDT THU APR 18 2013

LOW PRESSURE HAS PUSHED NORTHEAST TO NEAR DUBUQUE WITH THE STRONG
COLD FRONT FROM THE LOW INTO WESTERN IL AND THEN INTO EASTERN AR.
THE BAND OF HEAVY RAIN AND THUNDERSTORMS WAS LOCATED FROM SW LOWER
MI TO SE MO WHILE SOME LIGHT TO MODERATE SHOWERS WERE PUSHING
NORTHWARD ACROSS PORTIONS OF THE DVN CWA. TEMPERATURES WERE IN THE
60S AHEAD OF THE FRONT WITH 40S BEHIND THE FRONT IN THE DVN CWA.
ELSEWHERE...TEMPERATURES WERE IN THE 80S FROM THE OHIO VALLEY INTO
THE DEEP SOUTH WHILE SNOW WAS FALLING ACROSS PORTIONS OF THE
DAKOTAS...NEBRASKA...WESTERN IOWA AND INTO MINNESOTA AND NW WISCONSIN.

A LINE OF NARROW SHOWERS FROM EASTERN IOWA INTO WESTERN IL WAS
PRODUCING WIND GUSTS TO 45 MPH.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM CDT THU APR 18 2013

FORECAST FOCUS ON RAIN AND SNOW CHANCES LATER TONIGHT AND FRIDAY.

TONIGHT...OPERATIONAL MODELS SIMILAR IN DRY SLOTTING THE CWA FOR
MUCH OF TONIGHT AS THE CYCLONE DEEPENS TO 985 MB AND TRACKS TO THE
NORTHERN GREAT LAKES BY SUNRISE. WRAP AROUND DEFORMATION ZONE MAY
BRING IN A LIGHT RAIN/SNOW MIX LATE TONIGHT INTO OUR NORTHWEST CWA.
WEST WINDS WILL GUST TO 25 TO 30 MPH. MINIMUM TEMPERATURES WILL
DROP INTO THE 30S WITH WIND CHILLS IN THE 20S.

FRIDAY...WILL HAVE CHANCE POPS FOR MAINLY A RAIN/SNOW MIX BUT NOT
EXPECTING ANY SNOW ACCUMULATION. THE BIGGER STORY WILL BE THE
CHILLY WINDY DAY WITH MAXMIMUM TEMPERATURES ONLY IN THE 40S. THIS
WILL BE ABOUT 20 DEGREES COLDER THAN NORMAL FOR MID APRIL. WEST
WINDS WILL BE GUSTING TO 35 MPH WITH WIND CHILLS IN THE 30S EVEN
DURING THE AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM CDT THU APR 18 2013

THIS FORECAST STAYS VERY CLOSE TO A BLEND OF EXTENDED GUIDANCE AS
THE WORKLOAD OF THE CURRENT STORM SYSTEM...AS WELL AS MAJOR FLOODING
REQUIRES OUR ATTENTION TO BE MOST FOCUSED ON SHORT TERM SUBJECTS.

THE WIND SHOULD BE GRADUALLY DYING DOWN FRIDAY NIGHT...WITH DRY
WEATHER LASTING THROUGH MOST OF SATURDAY NIGHT. A WARM ADVECTION
EVENT MAY CLIP THE FAR NORTHWEST SATURDAY NIGHT AFTER MIDNIGHT...BUT
IT APPEARS THE BETTER FORCING AND SATURATION ARE LIKELY UP IN
MINNESOTA. THIS STORM WILL PUSH THE BOUNDARY SOUTHWARD...THEN WILL
STALL INTO MIDWEST THROUGH AT LEAST TUESDAY NIGHT. DURING THIS
TIME...AT LEAST 2 WAVES OF UPPER ENERGY SHOULD SWEEP THROUGH THE
MIDWEST ALONG IT. THIS LEADS TO A SOMEWHAT PROLONGED PERIOD OF
POPS...BUT I HAVE DOUBTS THAT ANY MORE THAN ONE WAVE WILL
SIGNIFICANTLY IMPACT THE CWA WITH RAINFALL. THE ECMWF IS CONSISTENT
IN DRAWING IN GULF MOISTURE ON THE LAST WAVE BEFORE THE TROF EXITS
THE ROCKIES. THIS MODEL SOLUTION LOOKS REASONABLE AND IS SUPPORTED
BY THE GEM AND UKMET. SHOULD IT VERIFY...A 0.25 TO 0.75 RAIN EVENT
APPEARS POSSIBLE FOR TUESDAY/TUESDAY NIGHT.

TEMPERATURES REMAIN SEASONALLY COOL THROUGHOUT THE FORECAST...WITH
LOWS IN THE 30S AND HIGHS MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 300 PM CDT THU APR 18 2013

IFR CIGS/VIS IN -RA/BR THIS AFTERNOON THEN IFR CIGS TONIGHT AND
FRIDAY MORNING. WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS
REMAINDER OF THIS AFTERNOON THROUGH FRIDAY.

&&

.HYDROLOGY...
ISSUED AT 300 PM CDT THU APR 18 2013

AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR MOST OF THE CWA IN THE WAKE
OF THE WIDESPREAD FLASH FLOODING LAST NIGHT.  THESE PRODUCTS ARE IN
EFFECT THROUGH MID EVENING AND COVER THE WIDESPREAD CREEK AND LOW
AREA FLOODING WHICH CONTINUES TO IMPACT ROADS AND SOME BUILDINGS.
THIS WATER WILL CONTINUE TO FLOW TOWARDS TRIBUTARY RIVERS TODAY AND
TONIGHT...AND IS THE MAIN CAUSE OF OUR RAPID RIVER RISES. MODERATE
TO MAJOR FLOODING IS ONGOING ON MOST TRIBUTARY RIVERS...AND IS
FORECAST TO CONTINUE. THE GREEN AND ROCK RIVERS ARE FORECAST NEAR
RECORD CRESTS. ON THE MISSISSIPPI RIVER...FLOOD IMPACTS ARE MINOR TO
MODERATE FROM DUBUQUE THROUGH LECLAIRE AND MAJOR FROM ROCK ISLAND
THROUGH KEOKUK.  THE JUMP UP AT MOLINE IS LARGELY DUE TO BOTH THE
WAPSIPINCON AND ROCK RIVERS GETTING EXTREMELY HEAVY RAIN AMOUNTS IN
THE PAST 36 HOURS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...ERVIN
AVIATION...HAASE
HYDROLOGY...ERVIN
Hazardous weather outlook, Apr 18, 11:56 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT THU APR 18 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1256 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME WET SNOW WILL BE POSSIBLE NORTH OF INTERSTATE 80 FRIDAY
MORNING...BUT LITTLE SNOW ACCUMULATION EXPECTED DUE TO MILD GROUND
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

HAASE

In the hours before

Local storm report, Apr 18, 11:46 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
04/18/2013  M3.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 RAINFALL TOTAL.

0647 AM     HEAVY RAIN       1 WSW BROCK             40.55N 92.17W
04/18/2013  M3.70 INCH       SCOTLAND           MO   TRAINED SPOTTER

            STORM TOTAL.

0647 AM     FLOOD            1 WSW BROCK             40.55N 92.17W
04/18/2013                   SCOTLAND           MO   TRAINED SPOTTER

            NORTH WYACONDA RIVER IS OUT OF ITS BANKS AT HIGHWAY 15.

0651 AM     HEAVY RAIN       2 W MAGNOLIA            41.11N 89.23W
04/18/2013  M4.80 INCH       PUTNAM             IL   TRAINED SPOTTER

            STORM TOTAL.

0653 AM     HEAVY RAIN       8 S MACOMB              40.35N 90.68W
04/18/2013  M3.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            TOTAL SINCE 630 AM WEDNESDAY.

0654 AM     HEAVY RAIN       12 NE DEWITT            41.94N 90.38W
04/18/2013  M5.40 INCH       CLINTON            IA   TRAINED SPOTTER

            STORM TOTAL.

0658 AM     HEAVY RAIN       1 ENE FORT MADISON      40.63N 91.33W
04/18/2013  M3.50 INCH       LEE                IA   TRAINED SPOTTER

            24 HR TOTAL.

0700 AM     HEAVY RAIN       2 N BRIGHTON            41.20N 91.82W
04/18/2013  M5.08 INCH       WASHINGTON         IA   CO-OP OBSERVER

            5.08 INCHES STORM TOTAL. 4.35 SINCE 7 AM WEDNESDAY.

0700 AM     HEAVY RAIN       1 SE PRINCETON          41.37N 89.45W
04/18/2013  M5.29 INCH       BUREAU             IL   COCORAHS

            RAINFALL IN PAST 24 HOURS.

0700 AM     FLOOD            7 NW MOUNT CARROLL      42.17N 90.07W
04/18/2013                   CARROLL            IL   COCORAHS

            PLUM RIVER ALONG BLUE MOUNTAIN ROAD IS OVER ITS BANKS
            FLOODING SPUR ROAD AND ONLY INCHES FROM FLOODING THE
            LOWEST SPOT ON BLUE MOUNTAIN ROAD.

0700 AM     HEAVY RAIN       7 NW MOUNT CARROLL      42.17N 90.07W
04/18/2013  M3.37 INCH       CARROLL            IL   COCORAHS

            24 HOUR RAINFALL.

0702 AM     HEAVY RAIN       5 E CEDAR RAPIDS        41.97N 91.58W
04/18/2013  M3.10 INCH       LINN               IA   TRAINED SPOTTER

            WIDESPREAD WATER AND FLOODING.

0713 AM     HEAVY RAIN       3 SE WILLIAMSBURG       41.64N 91.97W
04/18/2013  M5.70 INCH       IOWA               IA   CO-OP OBSERVER

            STORM TOTAL. 5.4 INCHES SINCE 7 AM WEDNESDAY.

0724 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
04/18/2013  M3.45 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0730 AM     HEAVY RAIN       4 S DEWITT              41.76N 90.55W
04/18/2013  M4.08 INCH       SCOTT              IA   CO-OP OBSERVER

            STORM TOTAL SO FAR. 3.9 INCHES SINCE 730 AM WEDNESDAY.

0734 AM     HEAVY RAIN       MARENGO                 41.80N 92.07W
04/18/2013  M4.40 INCH       IOWA               IA   TRAINED SPOTTER

            WATER EVERYWHERE.

0742 AM     HEAVY RAIN       GALENA TERRITORY        42.40N 90.33W
04/18/2013  M3.12 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24 HOUR RAINFALL.

0748 AM     HEAVY RAIN       1 ESE NORA              42.46N 89.93W
04/18/2013  M3.10 INCH       JO DAVIESS         IL   TRAINED SPOTTER

0748 AM     HEAVY RAIN       3 NNE DOWNING           40.52N 92.34W
04/18/2013  M4.85 INCH       SCOTLAND           MO   TRAINED SPOTTER

0748 AM     HEAVY RAIN       1 SE KEOKUK             40.40N 91.39W
04/18/2013  M5.20 INCH       LEE                IA   TRAINED SPOTTER

            24 HOUR

0748 AM     HEAVY RAIN       2 SSW LADORA            41.73N 92.20W
04/18/2013  M5.20 INCH       IOWA               IA   TRAINED SPOTTER

0748 AM     HEAVY RAIN       3 SSE CHARLOTTE         41.92N 90.44W
04/18/2013  M5.40 INCH       CLINTON            IA   TRAINED SPOTTER

0748 AM     HEAVY RAIN       1 SE PRINCETON          41.37N 89.45W
04/18/2013  M5.30 INCH       BUREAU             IL   TRAINED SPOTTER

0748 AM     HEAVY RAIN       1 WSW SHERRARD          41.31N 90.53W
04/18/2013  M3.03 INCH       MERCER             IL   TRAINED SPOTTER

0757 AM     FLASH FLOOD      MACOMB                  40.47N 90.68W
04/18/2013                   MCDONOUGH          IL   EMERGENCY MNGR

            WIDESPREAD ROAD CLOSURE DUE TO WATER FLOWING OVER THE
            ROADS.

0757 AM     HEAVY RAIN       2 ESE KEOSAUQUA         40.72N 91.92W
04/18/2013  M3.90 INCH       VAN BUREN          IA   TRAINED SPOTTER

            24 HOUR RAINFALL.

0759 AM     HEAVY RAIN       W PLEASANT PLAIN        41.15N 91.86W
04/18/2013  M5.50 INCH       JEFFERSON          IA   TRAINED SPOTTER

            STORM TOTAL.

0800 AM     HEAVY RAIN       SW DURANT               41.60N 90.91W
04/18/2013  M5.20 INCH       CEDAR              IA   TRAINED SPOTTER

0802 AM     HEAVY RAIN       ELDRIDGE                41.66N 90.58W
04/18/2013  M3.11 INCH       SCOTT              IA   NWS EMPLOYEE

            STORM TOTAL SO FAR.

0812 AM     FLASH FLOOD      KEOSAUQUA               40.73N 91.96W
04/18/2013                   VAN BUREN          IA   EMERGENCY MNGR

            ROAD CLOSURES IN BONAPARTA AND FARMINGTON DUE TO WATER
            OVER THE ROAD.

0819 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
04/18/2013  M4.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

            STORM TOTAL. 2.4 INCHES SINCE 9 PM.

0822 AM     HEAVY RAIN       2 WSW INDUSTRY          40.32N 90.64W
04/18/2013  M5.80 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            STORM TOTAL SO FAR. 2.2 INCHES SINCE MIDNIGHT.

0826 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
04/18/2013  M3.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0829 AM     FLOOD            2 WSW INDUSTRY          40.32N 90.64W
04/18/2013                   MCDONOUGH          IL   TRAINED SPOTTER

            GRINDSTONE CREEK OUT OF ITS BANKS

0830 AM     FLOOD            5 E CANTRIL             40.64N 91.98W
04/18/2013                   VAN BUREN          IA   TRAINED SPOTTER

            FOX RIVER IS OUT OF ITS BANKS AND FLOODING PORTIONS OF
            JERSEY ROAD.

0839 AM     HEAVY RAIN       1 SSW CORDOVA           41.67N 90.33W
04/18/2013  M3.10 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            STORM TOTAL SO FAR. 1.4 INCHES SINCE MIDNIGHT.

0843 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
04/18/2013  M2.80 INCH       SCOTT              IA   TRAINED SPOTTER

0843 AM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
04/18/2013  M4.14 INCH       IOWA               IA   TRAINED SPOTTER

0845 AM     HEAVY RAIN       2 ESE NEW WINDSOR       41.19N 90.42W
04/18/2013  M4.14 INCH       HENRY              IL   TRAINED SPOTTER

0846 AM     HEAVY RAIN       4 SSW AMANA             41.74N 91.89W
04/18/2013  E4.30 INCH       IOWA               IA   TRAINED SPOTTER

0847 AM     FLASH FLOOD      MARION                  42.03N 91.59W
04/18/2013                   LINN               IA   TRAINED SPOTTER

            WATER FLOWING OVER THE ROAD ABOUT A FOOT DEEP.

0847 AM     HEAVY RAIN       BEAVERDALE              40.85N 91.22W
04/18/2013  M3.00 INCH       DES MOINES         IA   TRAINED SPOTTER

0848 AM     HEAVY RAIN       2 SE BETTENDORF         41.54N 90.45W
04/18/2013  M3.70 INCH       SCOTT              IA   COCORAHS

            STORM TOTAL SO FAR.

0901 AM     FLOOD            CEDAR RAPIDS            41.97N 91.67W
04/18/2013                   LINN               IA   TRAINED SPOTTER

            PRAIRIE CREEK IS OUT OF ITS BANKS.

0909 AM     HEAVY RAIN       2 S VICTOR              41.70N 92.29W
04/18/2013  M4.45 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0913 AM     HEAVY RAIN       STOCKPORT               40.86N 91.83W
04/18/2013  M4.50 INCH       VAN BUREN          IA   PUBLIC

            SINCE 130 PM CDT APRIL 17

0915 AM     HEAVY RAIN       1 N CORALVILLE          41.71N 91.60W
04/18/2013  M6.05 INCH       JOHNSON            IA   PUBLIC

            48 HOUR RAINFALL TOTAL.

0916 AM     HEAVY RAIN       ROCK FALLS              41.77N 89.69W
04/18/2013  M5.02 INCH       WHITESIDE          IL   PUBLIC

0921 AM     HEAVY RAIN       1 S PRINCETON           41.37N 89.47W
04/18/2013  M4.90 INCH       BUREAU             IL   TRAINED SPOTTER

0921 AM     HEAVY RAIN       SSE SHANNON             42.15N 89.74W
04/18/2013  M4.40 INCH       CARROLL            IL   TRAINED SPOTTER

            SINCE 5PM WEDNESDAY

0926 AM     HEAVY RAIN       NORTH LIBERTY           41.74N 91.61W
04/18/2013  M7.00 INCH       JOHNSON            IA   PUBLIC

            REPORT RELAYED BY LOCAL BROADCAST MEDIA

0929 AM     FLOOD            MACOMB                  40.47N 90.68W
04/18/2013                   MCDONOUGH          IL   LAW ENFORCEMENT

            U.S. HIGHWAY 67 IS CLOSED SOUTH OF MACOMB. RELAYED BY NWS
            ILX.

0929 AM     FLOOD            OQUAWKA                 40.94N 90.95W
04/18/2013                   HENDERSON          IL   LAW ENFORCEMENT

            HIGHWAY 164 AT THE OQUAWKA BRIDGE IS CLOSED. RELAYED BY
            NWS ILX.

0950 AM     HEAVY RAIN       3 NW HENNEPIN           41.29N 89.37W
04/18/2013  M4.50 INCH       BUREAU             IL   TRAINED SPOTTER

0950 AM     HEAVY RAIN       3 NNE CEDAR RAPIDS      42.01N 91.64W
04/18/2013  M4.20 INCH       LINN               IA   TRAINED SPOTTER

1007 AM     FLOOD            MACOMB                  40.47N 90.68W
04/18/2013                   MCDONOUGH          IL   TRAINED SPOTTER

            EAST FORK OF THE LAMOINE RIVER OUT OF ITS BANKS. AIRPORT
            ROAD EAST OF MACOMB UNDER AN ESTIMATED 4 FEET OF WATER.

1032 AM     HEAVY RAIN       2 NNW THOMSON           41.99N 90.13W
04/18/2013  M4.25 INCH       CARROLL            IL   TRAINED SPOTTER

            STORM TOTAL SO FAR. 1.95 INCHES SINCE 9 PM.

1056 AM     HEAVY RAIN       2 NNW BARDOLPH          40.52N 90.58W
04/18/2013  M6.50 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            STORM TOTAL

1056 AM     HEAVY RAIN       NW MARENGO              41.80N 92.08W
04/18/2013  E5.00 INCH       IOWA               IA   TRAINED SPOTTER

1103 AM     HEAVY RAIN       RIVERSIDE               41.48N 91.57W
04/18/2013  E6.63 INCH       WASHINGTON         IA   PUBLIC

            STORM TOTAL...VIA ESPOTTER

1105 AM     HEAVY RAIN       4 N COTTER              41.35N 91.47W
04/18/2013  M3.50 INCH       LOUISA             IA   TRAINED SPOTTER

            SINCE 10AM APRIL 17

1142 AM     HEAVY RAIN       SW HILLSDALE            41.61N 90.18W
04/18/2013  M5.90 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            2 DAY TOTAL.

1213 PM     HEAVY RAIN       1 ESE PARIS             42.23N 91.56W
04/18/2013  M3.00 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR RAINFALL

&&

DC
Special weather statement, Apr 18, 12:07 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT THU APR 18 2013

IAZ040>042-051>054-ILZ001-002-007-182015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
107 PM CDT THU APR 18 2013

...AREAS OF DENSE FOG...

LOW PRESSURE TRACKING NORTHEAST INTO EASTERN IOWA HAS CAUSED WINDS
TO BECOME LIGHTER. THIS COMBINED WITH COMPLETELY SATURATED GROUND
HAS CAUSED AREAS OF DENSE FOG TO DEVELOP. LOCALIZED VISIBILITIES
WERE LESS THAN 1/4 MILE AT SOME LOCATIONS. THE FOG SHOULD LAST
ONLY FOR A COUPLE OF HOURS BUT ONCE THE SURFACE LOW PASSES TO THE
NORTH A COLD FRONT WILL ARRIVE USHERING COLDER AND DRIER AIR AND
IMPROVING THE FOG CONDITIONS.

MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME. USE LOW BEAMS...REDUCE SPEED...AND ALLOW FOR PLENTY
OF ROOM BETWEEN YOU AND OTHER CARS.

HAASE
Local storm report, Apr 18, 1:02 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HEAVY RAIN       STERLING                41.80N 89.69W
04/18/2013  M4.70 INCH       WHITESIDE          IL   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

TEO
Special weather statement, Apr 18, 1:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT THU APR 18 2013

IAZ054-065>068-ILZ009-015-016-024>026-035-182045-
CEDAR-CLINTON-HENDERSON-HENRY-JACKSON-MCDONOUGH-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-WHITESIDE-
254 PM CDT THU APR 18 2013

...STRONG WINDS IN A LINE OF SHOWERS...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE SHOWERS EXTENDING FROM TIPTON IN CEDAR COUNTY TO
ADAIR IN MCDONOUGH COUNTY...MOVING NORTHEAST AT 35 MPH.

THIS LINE OF SHOWERS HAS PRODUCED BRIEF WIND GUSTS TO 40 TO 45 MPH.

* SHOWERS WILL BE NEAR...
  ALEDO...PRAIRIE CITY AND DURANT AROUND 300 PM CDT...
  HAMLET...BURGESS...MONTPELIER AND BENNETT AROUND 305 PM CDT...
  VIOLA...SHALE CITY AND REYNOLDS AROUND 310 PM CDT...

LAT...LON 4179 9129 4212 9043 4176 9024 4168 9023
      4166 9019 4161 9016 4159 9019 4159 9015
      4115 8992 4114 9043 4029 9044 4027 9050
TIME...MOT...LOC 1951Z 240DEG 30KT 4175 9112 4040 9043

HAASE
Local storm report, Apr 18, 2:04 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
04/18/2013  M3.80 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

&&

DLS
Local storm report, Apr 18, 2:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
04/18/2013  M3.55 INCH       BENTON             IA   TRAINED SPOTTER

            SO FAR.

&&

TEO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Rock Island

When
April 18, 2:25 PM CST
Where
Rock Island forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.467, -90.567 (the zone’s center; the record gives no point)

A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441889.